I have been going to the Gynocologist for about 4 mounth's. She has put me on the patch and treated me with Metronidazole Vaginal Gel 3 times.I still have pain with intercourse and light spotting I had a Hysterectomy at 40 and began taking estrogen after that. I never had any trouble untill my G.P. decided I should go off my Estrogen. I am now back on Estrogen about 4 month's but still having problems.Does anyone have an idea what is going on?
Thanks for your Reply!
Since you were treated with metronidazole did you have a bacterial infection in your vagina? Did she say anything about vaginal atrophy (thinning of tissues)? Estrogen deficiency can cause atrophy and it can happen fairly quickly. I believe vaginal estrogen is the only thing that can heal the tissues. Also some women who take systemic estrogen also need vaginal estrogen to keep atrophy at bay.
Yes I did have a bacteral infection and she did mention thinning of tissues. She is trying to get my estrogen level up.She hasn't tried vaginal estrogen yet. Thanks so much for your help,I keep wishing I could get back to normal again.Is that possible?
When you say you wish you could get back to normal, do you mean pre-hysterectomy normal or post-hysterectomy with estrogen normal? I've never felt myself since my hysterectomy even though I take estrogen although I wouldn't be able to function without it. I don't know what I'd do if my doctor wouldn't Rx it! I would definitely have to take an anti-depressant and anti-anxiety meds if that were the case! I try not to even think about being denied estrogen.
I mean post-hysterectomy with estrogen normal. I had no problems at all until my G.P. took me off estrogen. It's been 6 month's since that hapened and now I go to a Gyn. who is trying ti get my estrogen level up
Ok - wasn't sure. Are you taking a different kind or dose of estrogen than the one you stopped? Or is it the same one but it's not working as well? Just curious. It's odd because I know some women who were fine on a certain type and dose of estrogen and then their doctor weaned them off and when they tried to go back on, it didn't work the same. I have to wonder when this happens if it's because our bodies get so depleted and stressed that it takes some time to make up that deficit. Hope you get back to normal soon!
The Dr. put me back on the same dose at first but now I am on Vivelle dot 0.075 before it was Premerian 0.625 I believe. This Dr. says she is deciding what dose I need. It seems to be taking forever to get back to where I was, no pain or having to use a lubricant. Maybe there is hope yet.Thanks Again
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.